Vyvanse

Discussion in 'General Parenting' started by Karen & Crew, Dec 12, 2008.

  1. Karen & Crew

    Karen & Crew New Member

    ME was diagnosis with ADD & ODD on 12/1. We saw the pedi y'day and he started her on 30 mg of Vyvanse.

    The way he and the psychologist explained, Vyvanse is in the same category as Adderall.

    When RT was diagnosis with ADHD back in April 05 Adderall XR. He didn't do well with it at all. He had very severe mood swings.

    ME took her first dose of Vyvanse this morning. On the way to school she was crying about how if we moved (we have no plans to) we wouldn't be able to take her bedroom. Her teacher emailed this evening (she was told about ME starting the medications today and asked to be on the lookout for side effects) and said ME was a bit more emotional today. Just now she burst into tears because she left her school bag in the van when we got home.

    How long would you give the medications to stabilize before calling and saying its not working? I wasn't thrilled about going the Vyvanse route anyway because of it being so closely associated with the Adderall and RT having such a bad reaction to it but agreed to try it. ME is naturally a moody child but she is not one to cry about anything so today has really taken me by surprise.
     
  2. JLady

    JLady A ship lost in the night

    My son started Vyvanse 4 weeks ago. The descriptions of your child is the same as my son. He hasn't ever been emotional and my main concern has been the emotions he has had since being on the medicine. He has been behaving in class since day one but I have made several phone calls to the doctor's office asking about the emotional state and if the medicine was right for him.

    Last Saturday was awful. He seemed to have cried most of the day and I was ready to give up. Sunday, he was fine. He had a great day. We went back to the doctor today and have decided to keep him on the vyvanse. It is working for him and he is able to focus. A lot of your child's comments were the same as my son. There was no consuling him when he was so upset. This week has been great. He hasn't been emotional and seems to have made a great adjustment.

    I didn't like the emotional aspects and posted several times about it here. I called the doctor probably 10 times in the last 3 weeks. Now my son seems to be doing great and I'm so relieved. Give your child a little bit of time to get use to it and see what you think. I hope this helps.
     
  3. JLady

    JLady A ship lost in the night

    We started on 20 mg which is the lowest dose.
     
  4. smallworld

    smallworld Moderator

    How old are your kids?
    What kind of doctor diagnosed ME with ADD/ODD?
    If Concerta is working for your son, why wasn't it tried on your daughter (the same medications often work for members of the same family)?

    Whenever a child trials a new medication, there can be an adjustment period, and I frequently give it a week or two before calling it quits unless the reaction is violent or scary (for example, my son had a 3-hour rage that resulted in a broken window the very first day he took Prozac). You should be aware that any stimulant for AD(H)D can exacerbate pre-existing anxiety. So if by chance, your daughter is anxious, any stimulant could make her more emotional.
     
  5. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    I agree with smallworld, I would give it a week or two. My difficult child started vyvanse this week (from adderal xr). It is made by the same company as adderall, but it has a different chemical makeup and is broken down differently by the body. It also lasts almost twice as long.

    As with any medication, each child is different. I would keep a close eye on her. If, at any time, it interferes with her ability to function, call the doctor asap. But, you might want to give it another week. That's what I'm going to do with my difficult child. I see some things I don't necessarily like with this medication, but I'm going to give it at least another week.

    Sharon
     
  6. Karen & Crew

    Karen & Crew New Member

    *The psychologist said she didn't really note any anxiety-tendancies in ME while she was evaluating her but who knows. ME is an amazing actress. I guess I'm just overly worried because RT had such severe mood swings - to the point he'd come home from school crying and saying he wanted to die. Even his teacher called and said that she didn't think it was working for him.
     
  7. jannie

    jannie trying to survive....

    Vyvanse seems to work well with my child, but I will say he is moody up and down at times...I'm not sure what to think...however, I will say that 30 mg seemed to make him a bit angry and overwhelmed at times and 20 mg seems to be much better. Hang in there...
     
Loading...